If this just showed up after you started insulin it sounds like there is a good chance it is TIND (Treatment Induced Neuropathy in Diabetes). Something I experienced myself after starting insulin.
Simply put, it is caused by the rapid change in your blood sugar levels caused by the introduction of insulin. Essentially you have been living with a body chemistry that is outside of the normal range. Now you are taking steps to bring it into the normal range and your body is not happy about the change (you're basically going through withdrawal). I would recommend that you look this information up for yourself and talk to your doctor about it.
I got this as well. Let your doctor's office know. If the numbness doesn't improve after a certain time, they may choose to switch you to a different insulin. In my case, it got better so no change necessary.
Keep in mind that there can be other issues involved. Doc checked for carpel tunnel, which can show up when you have a sudden change in blood sugars.